Thyroid Problems/Hypothyroid

Advertisement


Question
QUESTION: Mam. I have been diagnosed by hypothyroid some 15 days back. I am on thyronorm 100 mg  since 12 days and plus have started homeopathic medicines for the same. I get sleepless nights almost every alternate day due to my rapid heartbeat.in the mornings I sm ok except for some times when I feel little restless breathless Please help as I feel the medicine is not helping me. Or it may be cos if anything else too

ANSWER: Nitika,
What is your age? height? and weight? Do you have your lab reports with you? Please can you send me the value in the reports? Did your doctor directly put you on 100mcg? I think its bit high dose. And please take my advice, stop taking homeopathy medicine. It will not help you. What all tests you have done for thyroid?

Thanking you!

---------- FOLLOW-UP ----------

QUESTION: Mam my age is 30. Height is 5'5" and my weight is 71 kg. last tests were done on 18.3.15.
The values are as follows
Free T3. 2.35
Free T4.  0.69
TSH. 85.26.

I have begun to lose some weight. Initially I was in thyroxine 100 mg. When my thyroid was first detected some 4 years ago. I was on thyroxine 100 mg. and had no issues with the same. Now my medicine is changed to thyronorm. But even before that I had same problem while sleeping at night. My physician got my tests done and I had a severe UTI.
Red blood cells. 42.1 /ul
Dystrophic red blood cells. Absent
Pus cells. 207.9. ( should be around 0-39)
         37.4. /hpf(calculated). 0.0-7.0
Bacteria. Present.

ANSWER: Nitika,
TSH is still high. So you are taking 100mcg from 4 years? You should not change brand of medicine. Changing medicine brand during hormone therapy could result in variation in TSH. If your TSH remains high we will have to increase dose of thyronorm. But before changing the dose let us test TSH once more. How regularly you check TSH?

Did you do urine test this time also? Do you have urinary tract infection right now? If your urine test comes normal this time then take omez-D morning 30 minutes before tifin for 1 week. What work/profession you are in? Is it stressful?

Eat foods rich in iron, calcium. Otherwise I will have to prescribe supplements for that. Also get 1 hr sun exposure daily.

Thanking you!

---------- FOLLOW-UP ----------

QUESTION: Sir. My thyroid was detected some 4 years back with TSH being as high as 150 .  I was put on eltroxine 100 mcg for all these years. Until September 2014. Wen I checked it again and my TSH had come down to 3.58. I had felt this kind of heart palpitations then too but only for some time and they disappeared suddenly. But since a month I have started getting them at times during a day time too and nights they are often. because of which I consulted a endocrinologist who changed my medication from thyroxine to thyronorm. Since 12 days m taking the same.
Today I have got my urine routine and thyroid tests done. Will get my reports by evening and share with you.
But please if you can suggest the reason of these palpitations since I read it's not common to have them in hypothyroid and such symptoms are for hyperthyroid patients.

Answer
Nitika,
Ok please send me the reports later. Palpitations in hypothyroid patients is seen only if the dose of the thyronorm is high. It will go away after adjusting the dose. When you visit your endocrinologist, get your BP, pulse checked. Have you ever tested anti-thyroid antibodies? Palpitations could be due to many reasons like iron, B complex deficiency, high dose of thyronorm. So I will suggest you what to do after looking into your lab reports tonight. ok?

Thanking you!

Thyroid Problems

All Answers


Answers by Expert:


Ask Experts

Volunteer


Dr.Shrinidhi Kulkarni

Expertise

Dont hesitate to ask your health related queries. 24 X 7 ready to provide solutions to your health concerns. All questions are welcome ! Speciallly Endocrinology.

Experience

Working as a Doctor in Primary Health care Centre.

Organizations
KIMS, Bangalore

Education/Credentials
MBBS, Intership in Internal Medicine

©2016 About.com. All rights reserved.